Alert archive / Colorado / Frost Advisories in 2015

Frost Advisory 2, NWS Denver/Boulder, CO

May 11, 20155 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at May 11, 2015, 8:57 PM MDT for 5 counties in Colorado. It took effect at May 12, 2015, 12:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 11, 2015, 8:57 PM MDT (02:57 UTC)
In effect from
May 12, 2015, 12:00 AM MDT
Expired
May 12, 2015, 4:22 AM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WWUS75 KBOU 120257
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
857 PM MDT MON MAY 11 2015

COZ042>044-048-050-051-121100-
/O.NEW.KBOU.FR.Y.0002.150512T0600Z-150512T1400Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...MERINO...
STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
857 PM MDT MON MAY 11 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. 

* TEMPERATURE...31 TO 35 DEGREES. 

* IMPACTS...FROST SENSITIVE PLANTS SHOULD BE KEPT OR MOVED INDOORS
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BARJENBRUCH
1 follow-up statement
843 
WWUS75 KBOU 121022
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
422 AM MDT TUE MAY 12 2015

COZ042>044-048-050-051-121130-
/O.CAN.KBOU.FR.Y.0002.000000T0000Z-150512T1400Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...MERINO...
STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
422 AM MDT TUE MAY 12 2015

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE MID 30S AND SHOULD WILL CONTINUE TO
RISE THIS MORNING.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 11, 2:26 PM MDT, 6 hours 31 minutes earlier.

Area forecast discussion, May 11, 2:26 PM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
226 PM MDT MON MAY 11 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 146 PM MDT MON MAY 11 2015

AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT.
ON TUESDAY...SOUTHWEST FLOW WILL PREVAIL BEHIND THE RIDGE AS AN
UPPER LEVEL TROUGH MOVES ALONG THE WEST COAST. IT WILL BE COOL
TONIGHT AGAIN WITH LOWS IN THE 30S. EXPECT MOST LOCATIONS TO REMAIN
ABOVE FREEZING...SO WILL NOT ISSUE A FROST ADVISORY TONIGHT. FOR
TUESDAY...AIRMASS WILL WARM WITH MOST LOCATIONS CLIMBING TO NEAR
NORMAL...AROUND 70 DEGREES. MOISTURE WILL INCREASE ACROSS THE AREA
TOMORROW. THIS COMBINED WITH CAPES UP TO 1000 J/KG WILL PRODUCE
SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. SOME OF THESE WILL MOVE
ONTO THE FRONT RANGE DURING THE LATE AFTERNOON HOURS. LOW LEVELS
WILL REMAIN SOMEWHAT DRY...SO EXPECT RAINFALL TO BE ON THE LIGHT
SIDE. GUSTY WINDS WILL ALSO BE POSSIBLE FROM THE SHOWERS AND
THUNDERSTORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 146 PM MDT MON MAY 11 2015

COMPUTER PROBLEMS WIPED OUT PREVIOUS DISCUSSION SO THIS WILL BE
SHORT. A COUPLE OF WAVES WILL CROSS THE CENTRAL ROCKIES DURING
THE PERIOD BRINGING ENHANCED PRECIPITATION CHANCES ON WEDNESDAY
AND AGAIN ON SATURDAY. OTHERWISE DIURNAL CONVECTIVE ACTIVITY
SHOULD BE THE GENERAL RULE. AT THIS POINT IT DOES NOT APPEAR THAT
ANY MAJOR PRECIPITATION AMOUNTS THAT COULD EXACERBATE ONGOING
FLOODING CONCERNS ARE LIKELY DURING THE PERIOD.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z TUESDAY LATE AFTERNOON)
ISSUED AT 146 PM MDT MON MAY 11 2015

VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY AFTERNOON. EASTERLY
WINDS WILL CONTINUE THROUGH 00Z AND THEN TURN SOUTHEAST DURING THE
EVENING HOURS AND THEN SOUTHERLY AFTER 06Z...MIDNIGHT. SOUTHERLY
WINDS ARE EXPECTED TO CONTINUE INTO TUESDAY. THERE WILL BE SLIGHT
CHANCE FOR THUNDERSTORMS AFTER 21Z ON TUESDAY.

&&

.HYDROLOGY...
ISSUED AT 146 PM MDT MON MAY 11 2015

THE SOUTH PLATTE RIVER AND CACHE LA POUDRE IN THE GREELEY AREA ARE
CRESTING OR JUST CRESTED. THESE FLOOD WATERS WILL CONTINUE TO MOVE
DOWN STREAM INTO MORGAN...FAR NORTHWEST WASHINGTON...LOGAN AND
SEDGWICK COUNTIES THROUGH THE WEEK. FLOWS ARE EXPECTED TO BE LESS
THAN THE 2013 FLOOD...BUT WITH THE HEAVIER RAINS FURTHER EAST THIS
TIME THE FLOWS MAY WIND UP BEING MORE COMPARABLE WITH THAT EVENT
FROM STERLING EASTWARD.

REISSUED THE AREAL FLOOD WARNING THROUGH 1 PM TUESDAY. SEVERAL
COUNTY ROADS AND LOW WATER CROSSINGS ARE UNDER WATER IN EASTERN
WELD...MORGAN AND WESTERN LOGAN COUNTIES.

NO ADDITIONAL RAINFALL IS EXPECTED THROUGH TUESDAY MORNING. ISOLATED
SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE HIGHER TERRAIN TUESDAY
AFTERNOON. ANY RAINFALL IS EXPECTED TO BE LIGHT. THERE WILL BE A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING. LOCALLY UP TO AN INCH OF RAIN WILL BE POSSIBLE WITH THESE
STORMS OVER THE PLAINS. DRY CONDITIONS WILL RETURN ON THURSDAY TO
THE NORTHEAST PLAINS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MEIER
LONG TERM...ET
AVIATION...MEIER
HYDROLOGY...MEIER
Hazardous weather outlook, May 11, 10:57 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1057 AM MDT MON MAY 11 2015

COZ030>051-121700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1057 AM MDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

FLOODING WILL CONTINUE TO SPREAD DOWN THE SOUTH PLATTE RIVER FROM
EASTERN WELD COUNTY INTO MORGAN COUNTY TODAY INTO WASHINGTON AND
LOGAN COUNTIES TONIGHT. SWOLLEN STREAMS ELSEWHERE WILL SLOWLY BE
RECEDING TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY WILL FEATURE A ROUND OF AFTERNOON SHOWERS AND THUNDER
STORMS WITH NEAR NORMAL TEMPERATURES. A BETTER THREAT OF SHOWERS
AND THUNDERSTORMS WILL EXIST ON WEDNESDAY AND WEDNESDAY NIGHT AS
A WEAKENING WEATHER DISTURBANCE CROSSES THE AREA DURING THAT TIME
FRAME.

A RETURN TO NEAR NORMAL CONDITIONS WILL OCCUR ON THURSDAY AND
FRIDAY FEATURING SOME AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

ANOTHER SYSTEM WILL LIKELY IMPACT THE OUTLOOK AREA SATURDAY AND
SATURDAY NIGHT INCREASING THE POSSIBILITY OF A MORE WIDESPREAD
PRECIPITATION EVENT AT THAT TIME. SOME DRYING IS THEN EXPECTED ON
SUNDAY.

THE SOUTH PLATTE RIVER WILL CONTINUE RUNNING HIGH THROUGHOUT
NORTHEAST COLORADO THROUGH MOST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Colorado, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.